Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 94, NWS North Platte, NE

May 27, 2013Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2013, 5:46 PM MDT for Sheridan County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 5:46 PM MDT (23:46 UTC)
Expired
May 27, 2013, 6:45 PM MDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:19 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS53 KLBF 272346
SVRLBF
NEC161-280045-
/O.NEW.KLBF.SV.W.0094.130527T2346Z-130528T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM MDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 645 PM MDT

* AT 542 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  HAY SPRINGS...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...GORDON...CLINTON...WALGREN LAKE STATE RECREATION
  AREA...HIGHWAY 250 CROSSING THE NIOBRARA RIVER...LONE BUTTE...MOUNT
  MARIA...HIGHWAY 27 CROSSING THE NIOBRARA RIVER...INTERSECTION OF
  HIGHWAY 27 AND MILLS ROAD AND HOOVER LAKE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 82 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4294 10246 4299 10209 4259 10208 4248 10265
      4262 10270
TIME...MOT...LOC 2346Z 233DEG 19KT 4257 10259

HAIL...1.00IN
WIND...60MPH

$$

COLE
2 follow-up statements
068 
WWUS53 KLBF 280009
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT MON MAY 27 2013

NEC161-280045-
/O.CON.KLBF.SV.W.0094.000000T0000Z-130528T0045Z/
SHERIDAN NE-
609 PM MDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 645 PM MDT...

AT 605 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
RUSHVILLE...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON...CLINTON...LONE BUTTE...MOUNT MARIA...HIGHWAY 27
CROSSING THE NIOBRARA RIVER...INTERSECTION OF HIGHWAY 27 AND MILLS
ROAD AND HOOVER LAKE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 82 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4294 10246 4299 10209 4259 10208 4248 10265
      4262 10270
TIME...MOT...LOC 0009Z 233DEG 19KT 4264 10246

HAIL...1.00IN
WIND...<50MPH

$$

POWER
307 
WWUS53 KLBF 280029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT MON MAY 27 2013

NEC161-280039-
/O.CAN.KLBF.SV.W.0094.000000T0000Z-130528T0045Z/
SHERIDAN NE-
629 PM MDT MON MAY 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4294 10246 4299 10209 4259 10208 4248 10265
      4262 10270
TIME...MOT...LOC 0029Z 233DEG 19KT 4270 10234

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:30 PM MDT, 16 minutes earlier.

Area forecast discussion, May 27, 5:30 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT MON MAY 27 2013

.SYNOPSIS...
ISSUED AT 308 PM CDT MON MAY 27 2013

A DEEP UPPER LEVEL LOW WILL MIGRATE EAST THROUGH THE NRN ROCKIES
AND NRN PLAINS THIS WEEK. THIS WILL SEND A STRONG PACIFIC COLD
FRONT THROUGH THE FCST AREA WEDNESDAY. SEVERE WEATHER IS EXPECTED
ALONG AND AHEAD OF THE FRONT TONIGHT...TUESDAY AND PERHAPS WEDNESDAY.

THIS AFTERNOON AND THIS EVENING...A 60KT 300 MB JET MAX WILL MOVE
THROUGH COLO...KS AND SWRN NEB PRODUCING DEEP LEVEL SHEAR
SUFFICIENT FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND WIND
DAMAGE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 308 PM CDT MON MAY 27 2013

TONIGHT AND TUESDAY...
STRATUS HAS BEEN SLOW TO ERODE ACROSS SOUTHWEST NEB TODAY...AND HAS
LIMITED SURF HEATING...WHICH MAY PLAY INTO SEVERE WEATHER THIS
EVENING. CURRENT TEMPS IN THE UPPER 60S TO LOWER 70S...HOWEVER WHERE
MOSTLY SUNNY SKIES HAVE BEEN THROUGHOUT THE DAY...UPPER 70S. SEVERAL
BOUNDARIES ACROSS THE AREA AND WILL PLAY INTO CONVECTION TODAY. THE
DRY LINE TO THE WEST IS ALREADY SEEING STORMS FIRE AND A SVR WATCH
WAS ISSUED FOR THESE STORMS. ANOTHER ELEVATED AND NEARLY STATIONARY
BOUNDARY IS LOCATED ACROSS THE SANDHILLS INTO NORTH CENTRAL...AND
SOME RADAR RETURNS HAVE PERSISTED HOWEVER LITTLE IF ANY PRECIP HAS
REACHED THE GROUND. AN OUTFLOW BOUNDARY FROM LAST NIGHTS
CONVECTION IS PUSHING SOUTH TOWARDS THE SOUTHERN PLAINS. AS FOR
STORMS THIS EVENING...MOVEMENT WILL BE TO THE EAST OR NORTHEAST
WITH RIGHT MOVERS TO THE ESE. PLENTY OF INSTABILITY WITH CAPE 2K
PLUS...HOWEVER SHEAR IS NOT AS IMPRESSIVE AND WHILE WILL SEE
SUPERCELLS...MAIN THREAT WILL BE HAIL AND WINDS. BETTER SHEAR IS
SE OF THE CWA...WHERE THERE IS THE MODERATE RISK. OVERNIGHT AS LL
JET KICKS IN /TO THE SOUTH/ EXPECT THE SEVERE THREAT TO DIMINISH.
COULD SEE TSTORMS DIMINISH...HOWEVER MODEL CONSENSUS IS FOR THEM
TO SUSTAIN AS THE MOVE ACROSS THE CWA. SOME CONCERN IF THE
MODERATE RISK AREA GETS REALLY GOING...OUR AREA MAY GET CUT OFF.
WILL NEED TO WATCH.

LATE TONIGHT INTO TOMORROW MORNING CONVECTION WILL PUSH EAST OF THE
CWA...WITH BL MOISTURE REMAINING HIGH. FOG AND STRATUS LOOK LIKELY
AND ALREADY INCLUDED IN FORECAST. AS WAS TODAY...BURN OFF IS
QUESTIONABLE AND COULD DEPEND ON LEFT OVER BOUNDARIES. THIS COULD
LIMIT HEATING...HOWEVER FORECAST WILL BE A BLEND OF CLIMO AND
GUIDANCE WHICH DOES BRING OUT THE SUN AND WARMS TEMPS INTO 80S. NEXT
FRONTAL SYSTEM WILL PUSH INTO THE NW CWA BY AFTERNOON AND WILL BE
FOCUS FOR ANOTHER ROUND OF STORMS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 308 PM CDT MON MAY 27 2013

TUESDAY NIGHT THROUGH THURSDAY...
TSTMS SHOULD DEVELOP IN THE EVENING HOURS TUESDAY AND MODEL
CONSENSUS SUGGESTS NORTHWEST NEBRASKA WOULD BE MOST FAVORED FOR
STORM DEVELOPMENT. IT LOOKS LIKE A STRONG DISTURBANCE WILL EJECT
THRU THE CNTL HIGH PLAINS AND THE ACTIVITY COULD LAST MOST OF THE
NIGHT ACROSS THE NRN ZONES.

A STRONG PACIFIC COLD FRONT IS EXPECTED TO ACT AS A TRIGGER FOR TSTM
DEVELOPMENT WEDNESDAY AS UPPER LEVEL SUPPORT INCREASES AND FORCES
THE FRONT PART WAY THROUGH THE FCST AREA. STRONG HEIGHT FALLS OCCUR
AS THE FRONT MOVES THROUGH AND MOISTURE WILL CONTINUE IN PLACE AHEAD
OF THE FRONT. HIGHEST POPS ARE NORTH AND EAST WHERE EITHER THE CAP
IS WEAKEST OR MOISTURE THE DEEPEST. THE COLD FRONT SHOULD MAKE
SUFFICIENT PROGRESS TO KEEP HIGHS NEAR 70 IN THE NORTHWEST WITH 70S
TO LOWER 80S SOUTH AND EAST.

THE FRONT AND ADDITIONAL DYNAMICS OPERATE WEDNESDAY NIGHT WHICH
SHOULD DRIVE THE FRONT COMPLETELY THROUGH THE FCST AREA WITH MUCH
DRIER AND COOLER AIR MOVING IN BEHIND THE FRONT THURSDAY. ALL OF THE MODELS
ARE CLOSING OFF A 700 MB LOW ACROSS THE NRN PLAINS EXCEPT FOR THE
GFS WHICH CLOSES OFF ACROSS NRN NEB. GIVEN THE HISTORY OF THIS
PATTERN PRODUCING LOCALLY HEAVY RAINFALL AND K INDICES NEAR OR ABOVE
40C...LOCALLY HEAVY RAINFALL IS EXPECTED IN ADDITION TO THE SEVERE
WEATHER THREAT OUTLINED BY THE SPC.

ALTHOUGH DRY IS MOVING IN THURSDAY...THE 500 MB COLD POOL...NEAR
-15C SHOULD BE SUFFICIENT FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS...MAINLY NORTH AND EAST.

THURSDAY NIGHT THROUGH TUESDAY MORNING...
COLD AIR ALOFT WILL CONTINUE TO SUPPORT DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS THROUGH SATURDAY...MAINLY ACROSS NRN NEB. BY SATURDAY
NIGHT AND BEYOND...THE COLD POOL WILL BE EAST OF THE FCST AREA WITH
DRY AND STABLE CONDITIONS. THUS THE FCST IS DRY SATURDAY THROUGH
TUESDAY MORNING.

SOME VERY COOL AIR WILL BE MOVING IN ALOFT AND HIGHS SATURDAY...THE
COOLEST DAY... MOSTLY IN THE 60S WITH LOWS SUNDAY MORNING IN THE
40S. H700 MB TEMPS ARE -2C TO 0C AND H850 MB TEMPS ARE IN THE SINGLE
DIGITS DURING THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 628 PM CDT MON MAY 27 2013

MAIN AVIATION CONCERNS IN THE NEAR TERM WILL BE THUNDERSTORMS. SOME
VIRGA JUST WEST OF KLBF THIS EVENING. STRONGEST STORMS STILL IN THE
PANHANDLE WILL BE MOVING EAST INTO THE WESTERN NEBRASKA SANDHILLS
AND SOUTHWEST NEBRASKA THROUGH 10 PM CDT. STRONG AND VARIABLE WINDS
AND LARGE HAIL IN THE VICINITY OF THUNDERSTORMS. STRATUS WILL
REDEVELOP OVER WESTERN NEBRASKA AFTER 2806Z AND LINGER INTO THE
AFTERNOON AS IT HAS DONE THE LAST 2 DAYS. THUNDERSTORMS WILL DEVELOP
AGAIN TUESDAY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CDC
SHORT TERM...MASEK
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, May 27, 2:19 PM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT MON MAY 27 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-282030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
319 PM CDT MON MAY 27 2013 /219 PM MDT MON MAY 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE LATE
EVENING HOURS OVER WESTERN AND NORTH CENTRAL NEBRASKA.
THUNDERSTORMS WILL INITIATE OVER THE PANHANDLE OF NEBRASKA AND
MOVE EAST ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. THERE IS ALSO A LOW THREAT FOR AN ISOLATED
TORNADO...MAINLY THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY AS A
SLOW MOVING UPPER LOW MOVES INTO THE NORTHERN ROCKIES. THIS
PATTERN WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA NEARLY EVERY DAY. WITH PLENTY
OF LOW LEVEL MOISTURE REMAINING IN PLACE ACROSS THE AREA...SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE LATE AFTERNOON AND
EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, May 27, 12:12 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
112 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             BERWYN                  41.35N 99.50W
05/26/2013  E2.50 INCH       CUSTER             NE   PUBLIC

            TENNIS BALL SIZE HAIL REPORTED AT 810PM NEAR BERWYN.

&&

JGOMEZ
Local storm report, May 27, 12:48 PM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
148 PM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             1 E WESTERVILLE         41.40N 99.37W
05/26/2013  E2.50 INCH       CUSTER             NE   STORM CHASER

0810 PM     HAIL             BERWYN                  41.35N 99.50W
05/26/2013  E2.50 INCH       CUSTER             NE   PUBLIC

            TENNIS BALL SIZE HAIL REPORTED AT 810PM NEAR BERWYN.

0810 PM     HAIL             14 NE DUNNING           41.97N 99.91W
05/26/2013  E1.50 INCH       BLAINE             NE   PUBLIC

0815 PM     HAIL             2 E WESTERVILLE         41.40N 99.35W
05/26/2013  E1.00 INCH       CUSTER             NE   BROADCAST MEDIA

0820 PM     HAIL             E WESTERVILLE           41.40N 99.39W
05/26/2013  E3.00 INCH       CUSTER             NE   TRAINED SPOTTER

0834 PM     FUNNEL CLOUD     7 E WESTERVILLE         41.40N 99.25W
05/26/2013                   CUSTER             NE   STORM CHASER

            THE FUNNEL REACHED HALFWAY TO THE GROUND BEFORE
            DISSIPATING.

0845 PM     HAIL             4 N BREWSTER            42.00N 99.87W
05/26/2013  E1.75 INCH       BLAINE             NE   PUBLIC

0850 PM     HAIL             8 NE ELSMERE            42.24N 100.07W
05/26/2013  E1.00 INCH       BROWN              NE   PUBLIC

0904 PM     TORNADO          5 E DUNNING             41.83N 100.01W
05/26/2013                   BLAINE             NE   TRAINED SPOTTER

0925 PM     HAIL             ONEILL                  42.46N 98.65W
05/26/2013  E1.00 INCH       HOLT               NE   911 CALL CENTER

            MOST STONES WERE AROUND PEA SIZE BUT A FEW LARGER STONES
            FELL... UP TO QUARTER SIZE.

0930 PM     HEAVY RAIN       3 SW ATKINSON           42.50N 99.02W
05/26/2013  M2.15 INCH       HOLT               NE   CO-OP OBSERVER

            2.15 INCHES OF RAIN FELL WITHIN 1 HOUR.

0945 PM     HAIL             11 SSW NAPER            42.82N 99.18W
05/26/2013  E1.25 INCH       HOLT               NE   PUBLIC

            THE LARGEST STONES WERE QUARTER SIZE AND SLIGHTLY LARGER.

0950 PM     HAIL             6 E DUNNING             41.83N 99.99W
05/26/2013  E1.50 INCH       BLAINE             NE   PUBLIC

1008 PM     HAIL             1 E HALSEY              41.90N 100.25W
05/26/2013  E1.00 INCH       BLAINE             NE   LAW ENFORCEMENT

1220 AM     HAIL             6 NE TAYLOR             41.83N 99.30W
05/27/2013  E1.00 INCH       LOUP               NE   PUBLIC

0834 AM     HEAVY RAIN       AMELIA                  42.23N 98.96W
05/27/2013  M1.60 INCH       HOLT               NE   PUBLIC

            1.60 INCHES OF RAIN FELL WITHIN 2 HOURS LAST NIGHT.

&&

MARTIN
Special weather statement, May 27, 5:21 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM MDT MON MAY 27 2013

NEZ004-280015-
SHERIDAN NE-
521 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 615
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
HAY SPRINGS TO 17 MILES NORTH OF ALLIANCE...AND MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RUSHVILLE...
  GORDON...
  CLINTON...
  WALGREN LAKE STATE RECREATION AREA...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
  LONE BUTTE...
  DIAMOND LAKE...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 111.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

COLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:42 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown48 min
May 26, 7:01 PM MDTSevere Thunderstorm WarningLBFCuster44 min
May 26, 7:03 PM MDTTornado WarningLBFBlaine42 min
May 26, 7:26 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry49 min
May 26, 7:43 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock62 min
May 26, 7:44 PM MDTTornado WarningLBFCuster31 min
May 26, 7:48 PM MDTSevere Thunderstorm WarningLBFHolt42 min
May 26, 8:10 PM MDTTornado Warning Tornado observedLBFBlaine, Custer, Loup50 min
May 26, 8:38 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt52 min
May 26, 8:45 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup60 min
May 26, 10:53 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup52 min
May 27, 4:04 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden56 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.